To the Editor.—
In the June Archives, McCormack et al1 reported a case of linear hypopigmentation following an intra-articular corticosteroid injection of a metatarsophalangeal joint and reviewed other instances of similar occurrences. I report herein a case of hypopigmentation following the injection of a ganglion.
Report of a Case.—
On Nov 29, 1983, a 26-year-old woman had been seen by a surgeon for what apparently was a 1 cm ganglion of her left hand. With the patient under local infiltrative anesthesia, the lesion was "aspirated and then punctured cyst with pressure." Following this, one-half mL of prednisolone tebutate (10 mg) was injected into the area and an elastic wrap was applied. Two or three weeks later, the patient noted "white spots" over the areaExtended area of hypopigmentation from hand to forearm. where the ganglion had been. These depigmented areas began to spread, first involving the surrounding skin and
Litt JZ. Linear Hypopigmentation. Arch Dermatol. 1985;121(1):26. doi:10.1001/archderm.1985.01660010030013